Alert archive / Georgia / River Flood Warnings in 2015
River Flood Warning 77, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Nov 4, 2015, 9:38 PM EST for Newton County, Georgia. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 4, 2015, 9:38 PM EST (02:38 UTC)
- Expired
- Nov 5, 2015, 9:38 PM EST
- In force
- 24 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Newton County, GA
The radar
The Atlanta radar (KFFC), 71 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Alcovy River below Covington (HPTG1). The gauge peaked at 11.10 ft at Nov 5, 2015, 2:00 AM EST.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02209000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
923 WGUS42 KFFC 050238 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 938 PM EST WED NOV 4 2015 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Alcovy River near High Point affecting Newton County .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. && GAC217-051638- /O.NEW.KFFC.FL.W.0077.151105T0238Z-000000T0000Z/ /HPTG1.1.ER.151105T0230Z.151105T0230Z.000000T0000Z.NO/ 938 PM EST WED NOV 4 2015 The National Weather Service in Peachtree City has issued a * Flood Warning for The Alcovy River near High Point. * From this evening until further notice. * At 930 PM Wednesday the stage was 10.84 feet...and rising. * Flood stage is 11.0 feet. * At 11.0 feet...Flood Stage is reached. Minor flooding begins of woodlands and fields near the river upstream and downstream from the gage on Henderson Mill Road. The water level reaches the first wooden step behind an elevated private residence just upstream and on the left bank from the bridge. && LAT...LON 3361 8384 3358 8378 3344 8381 3344 8386 $$
1 follow-up statement
684
WGUS82 KFFC 051129
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
629 AM EST THU NOV 5 2015
...The Flood Warning is cancelled for the following rivers in
Georgia...
Alcovy River near High Point affecting Newton County
...The Flood Warning continues for the following rivers in Georgia...
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
Oconee River near Penfield affecting Clarke...Greene and Oconee
Counties
GAC021-153-169-207-289-060112-
/O.CON.KFFC.FL.W.0076.000000T0000Z-151106T0112Z/
/MACG1.1.ER.151103T1600Z.151104T1800Z.151105T1912Z.NO/
629 AM EST THU NOV 5 2015
The Flood Warning continues for
The Ocmulgee River near Macon.
* Until later this morning.
* At 530 AM Thursday the stage was 18.3 feet...and falling.
* Minor flooding is occurring and forecast.
* Flood stage is 18 feet.
* At 19 feet...Minor flooding continues. The Macon Greenway
Ocmulgee Heritage Trail will begin to flood in areas just north of
the Martin Luther King Boulevard bridge. The public should not use
this portion of the trail. In addition...the lowest sections of the
Charles Jones Gateway Park will flood. Portions of agricultural
lands well downstream will be under two feet of water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$
GAC059-133-219-060128-
/O.CON.KFFC.FL.W.0065.000000T0000Z-151106T1800Z/
/PNFG1.1.ER.151103T0655Z.151105T1200Z.151106T1200Z.NO/
629 AM EST THU NOV 5 2015
The Flood Warning continues for
The Oconee River near Penfield.
* Until Friday morning.
* At 6 AM Thursday the stage was 16 feet...and falling.
* Minor flooding is occurring and forecast.
* Flood stage is 13 feet.
* The river will fall below flood stage Friday morning.
* At 17 feet...Minor flooding continues to expand into fields...
woodlands and pastures near the river. The water level is very
close to Ward Road on the right bank. Flood waters will be
approaching irrigation systems and they may need to be moved to
higher ground.
&&
LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327
$$
GAC217-051159-
/O.CAN.KFFC.FL.W.0077.000000T0000Z-151105T1129Z/
/HPTG1.1.ER.151105T0230Z.151105T0745Z.151105T1050Z.NO/
629 AM EST THU NOV 5 2015
The Flood Warning is cancelled for
The Alcovy River near High Point.
* This takes affect immediately.
* At 6 AM Thursday the stage was just below 11 feet...and falling.
* Flood stage is 11 feet.
* The river will continue to fall.
* At 11 feet...Flood Stage is reached. Minor flooding begins of
woodlands and fields near the river upstream and downstream from
the gage on Henderson Mill Road. The water level reaches the first
wooden step behind an elevated private residence just upstream and
on the left bank from the bridge.
&&
LAT...LON 3361 8384 3358 8378 3344 8381 3344 8386
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Nov 4, 7:06 PM EST, 2 hours 32 minutes earlier.
Area forecast discussion, Nov 4, 7:06 PM EST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 706 PM EST WED NOV 4 2015 .PREV DISCUSSION... /ISSUED / SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... NO MAJOR CHANGES EXPECTED TO THE OVERALL WEATHER PATTERN THROUGH THE SHORT TERM AS MODELS CONTINUE TO SHOW A COOL/DAMP WEDGE OF SURFACE HIGH PRESSURE NOSING IN FROM THE EAST AND BEING OVERRUN BY A MOIST MID LEVEL SOUTHERLY FLOW. THIS WILL ALLOW COOL/CLOUDY CONDITIONS TO PERSIST THROUGH THURSDAY... WITH DRIZZLE/LIGHT RAIN AND FOG SETTLING BACK IN THIS EVENING AND AGAIN THURSDAY EVENING. ANY RAINFALL AMOUNTS WILL BE VERY LIGHT... GENERALLY A TRACE TO MAYBE A COUPLE HUNDREDTHS OF AN INCH AT BEST... SO ANY ONGOING FLOOD ISSUES SHOULD NOT BE WORSENED BY THIS DAMP PATTERN. WILL SEE SOME PATCHY DENSE FOG WITH THE DRIZZLE TONIGHT... SO USE CAUTION IF TRAVELING TONIGHT. OTHERWISE... WILL STAY CLOSE TO PERSISTENCE FOR TEMPS... WITH LOWS HOLDING MAINLY IN THE 60S AND MOST HIGHS SNEAKING INTO THE LOWER TO MID 70S ON THURSDAY. 39 LONG TERM /FRIDAY THROUGH WEDNESDAY/... MEDIUM RANGE MODELS REMAIN CONSISTENT IN MAINTAINING A VERY PROGRESSIVE PATTERN ACROSS THE COUNTRY THROUGH THE LONG TERM FORECAST PERIOD. BEST CHANCES FOR SIGNIFICANT RAINFALL STILL APPEARS TO BE LATE IN THE DAY FRIDAY THROUGH THE DAY SATURDAY AS THE NEXT UPPER- LEVEL TROUGH SWEEPS THROUGH THE EASTERN U.S. AND THE ASSOCIATED SURFACE FRONTAL BOUNDARY PUSHES THROUGH NORTH AND CENTRAL GEORGIA. IT DOES APPEAR THAT THERE WILL BE SUFFICIENT INSTABILITY FOR AT LEAST A LOW CHANCE OF THUNDER WITH THE FRONT LATE FRIDAY THROUGH THE DAY SATURDAY...HOWEVER MARGINAL NATURE OF THE AVAILABLE INSTABILITY AND LIMITED SHEAR SHOULD KEEP SEVERE WEATHER CHANCES MINIMAL. ALL OF THIS IS HANDLED WELL IN THE CURRENT LONG TERM FORECAST GRIDS AND MINIMAL CHANGES WERE MADE WITH THIS MODEL CYCLE. PLEASE SEE THE PREVIOUS LONG TERM FORECAST DISCUSSION BELOW. 20 PREVIOUS LONG TERM DISCUSSION/THURSDAY NIGHT THROUGH TUESDAY/... MAIN FEATURE CONTINUES TO BE FROPA FRIDAY THROUGH SATURDAY FROM NW. GFS AND EURO AGREE ONLY ON INITIAL APPROACH OF SYSTEM INTO SATURDAY THEN DIFFER GREATLY ON PROGRESSION. HAVE LEANED TOWARD THE DRIER GFS SINCE IT HAS BEEN MORE CONSISTENT RUN TO RUN RECENTLY AND WEIGHED IN ON STRONGER RIDGING FOR THE START OF NEXT WEEK WITH COOLER AND PARTLY CLOUDY CONDITIONS. STILL ENOUGH PROGGED INSTABILITY TO INCLUDE SLIGHT TO CHANCE THUNDER WITH TRENDING LIKELY POPS LATE FRIDAY THRU SATURDAY. WARMEST DAY SHOULD BE FRIDAY AHEAD OF AFOREMENTIONED FRONT WITH MANY AREAS REACHING THE UPPER 70S TO LOW 80S. COOLEST PERIOD LOOKS TO BE SUNDAY NIGHT WITH MANY AREAS BACK IN THE 40S AND FAR NE MID TO UPPER 30S...THOUGH IF EURO PROVES TRUE THEN WOULD BE WARMER WITH ZONAL FLOW. BAKER && .AVIATION... 00Z UPDATE... CONTINUE TO SEE INFLUENCE OF WEDGE AND TRAPPED LOW LEVEL MOISTURE IN THE FORM OF ANOTHER DAY OF IFR CIGS. THESE CIGS ARE DROPPING EVEN FURTHER WITH THE SETTING SUN WITH MOST ALL ATL SITES AT OVC004 ALREADY. HAVE TRENDED INITIAL CONDITIONS IN TAFS DOWNWARD AND HAVE DONE THE SAME AFTER 08Z WHEN WE WILL HAVE LIFR CONDITIONS. WILL NEED TO WATCH FOR POTENTIAL LIFR AS WELL...ESPECIALLY OVER AHN AND MCN. SLOW IMPROVEMENT EXPECTED FOR THU. //ATL CONFIDENCE...00Z UPDATE... MEDIUM ON LIFR POTENTIAL. HIGH ON REMAINING ELEMENTS. DEESE && .PRELIMINARY POINT TEMPS/POPS... ATHENS 61 71 64 76 / 20 20 10 20 ATLANTA 62 72 66 77 / 20 20 10 30 BLAIRSVILLE 57 68 61 72 / 20 20 30 50 CARTERSVILLE 61 72 65 77 / 20 20 20 40 COLUMBUS 66 78 67 81 / 20 20 10 20 GAINESVILLE 59 68 63 73 / 20 20 20 30 MACON 65 75 67 81 / 20 20 10 20 ROME 63 73 66 76 / 20 20 20 50 PEACHTREE CITY 63 73 65 77 / 20 20 10 30 VIDALIA 67 78 69 83 / 20 20 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DEESE LONG TERM....BDL AVIATION...DEESE
Hazardous weather outlook, Nov 4, 7:00 PM EST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 700 PM EST WED NOV 4 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 700 PM EST WED NOV 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT...WEDNESDAY NIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE NEXT GREATEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE FRIDAY AND SATURDAY WITH AN APPROACHING COLD FRONT FROM THE NORTHWEST. THERE IS STILL SOME UNCERTAINTY AS TO THE STRENGTH AND TIMING OF THE FRONT SO PLEASE CONTINUE TO MONITOR FORECAST UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Local storm report, Nov 4, 4:40 PM EST, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
440 PM EST WED NOV 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TORNADO CHINA HILL 31.85N 83.08W
11/02/2015 TELFAIR GA NWS OFFICE
NWS STORM SURVEY TEAM FOUND 15-20 TREES SNAPPED ALONG
WITH STRUCTURAL DAMAGE /ROOF LIFTED OFF BUILDING/ IN
SOUTHERN TELFAIR COUNTY IN THE VICINITY OF GA 117 AND
CHINA HILL RD
&&
EVENT NUMBER FFC1500663
KOVACIKLocal storm report, Nov 4, 4:43 PM EST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
443 PM EST WED NOV 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TORNADO LUMBER CITY 31.93N 82.68W
11/02/2015 TELFAIR GA NWS STORM SURVEY
NWS STORM SURVEY TEAM CONFIRMED EF1 TORNADO DAMAGE IN
SOUTHERN TELFAIR COUNTY ALONG GA 134 AND HUGH MCBRIDE
RD. DAMAGE TO TREES AND TWO LARGE IRRIGATION FARMING
SYSTEMS WERE REPORTED.
&&
EVENT NUMBER FFC1500664
KOVACIKNearby
River Flood Warnings in Georgia, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.